MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION COIL
Model Number VFC030606-V-A1-CN
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently ongoing.A supplemental report will be submitted with the findings and conclusions.The instructions for use identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of an aneurysm, an embolization coil implant could not be advanced or retracted.The implant was noticed to have been detached from the pusher and was removed along with the microcatheter.The procedure was successfully completed with a different coil.There was no intervention or injury.The patient was reported to be "fine.".
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher -implant -introducer -dispenser hoop.Items not returned for evaluation: -shrink lock -microcatheter -v-grip.The visual analysis of the returned items found that the implant was severely stretched and broken, but still attached to the pusher.The distal portion of the implant and the microcatheter were not returned for evaluation.The investigation of the returned coil system found the implant coils severely stretched and broken.The portion of the implant distal to the site of the break was not returned for evaluation; however, the investigation found the most proximal end of the implant to still be attached to the pusher.The complaint is considered confirmed due to the proximal side of the implant separating from its distal portion.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing retraction forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
MICROPLEX VFC ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17183220
Report Number2032493-2023-00809
Device Sequence Number20469758
Product Code HCG
UDI-Device Identifier00812636026237
UDI-Public(01)00812636026237(11)211119(17)261031(10)0000126501
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVFC030606-V-A1-CN
Device Catalogue NumberVFC061030-V
Device Lot Number0000126501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight55 KG